H-Index
79
Scimago Lab
powered by Scopus
JCR
Clarivate
Analytics
16%
Acceptance
Rate
call: +1.631.470.9640
Mon-Fri 10 am - 2 pm EST

Logo

Medical Science Monitor Basic Research
AmJCaseRep

Annals
ISI-Home

eISSN: 1643-3750

Severe thrombocytopenia related to trastuzumab infusion

Marina Mantzourani, Helen Gogas, Aikaterini Katsandris, John Meletis

Med Sci Monit 2011; 17(7): CS85-87

DOI: 10.12659/MSM.881838

Available online: 2011-06-21

Published: 2011-06-21


Background:    Trastuzumab is a humanized, monoclonal antibody that interferes with the HER2/neu receptor and binds selectively to the HERB2 protein which causes uncontrolled proliferation of malignant breast cells.
    Case Report:    We report a case of severe thrombocytopenia related to trastuzumab administration. Three days after the first dose of single-agent trastuzumab, the patient was admitted to the hospital with nose bleeding, petechiae and platelet counts of 5×109/L.
    Conclusions:    The patient showed a self-limiting trastuzumab-related thrombocytopenia. Among the reported cases of trastuzumab-induced severe thrombocytopenia, this patient is the only one who did not interrupt trastuzumab treatment. It is possible that our patient showed progressive reduction of immune-mediated thrombocytopenia caused by trastuzumab administration.

Keywords: Receptor, erbB-2 - metabolism, Immunoglobulins, Intravenous - therapeutic use, Carcinoma, Ductal, Breast - drug therapy, Breast Neoplasms - drug therapy, Antibodies, Monoclonal, Humanized, Antibodies, Monoclonal - metabolism, Thrombocytopenia - drug therapy



Back